[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Re: steroids!

Aimee tesney wrote:
> >howdy!
>       I am brand new to the pump-- started last friday on insulin after a
> week on saline (my choice, I wanted to be VERY sure of what I was doing).
> Things were ok until sat. afternoon when my ortho doc injected my thumb with
> steroids to treat trigger finger, which I had been suffering with for almost
> five months.   THEN he tells me that the steroids "may" affect my blood
> sugar.  Let me tell you, I have been running 250 to 450, even with a
> correction factor of 1:40.  Had to change sets 3x yesterday, as CDE was not
> sure I was getting all insulin, AND had to inject corrections 3x.    Anyone
> else ever experience this?  Any suggestions?  This is really making me feel
> not so good and is discouraging to say the least.  Any imput would be
> greatly appreciated.       Thanks!

You ppretty much have to wait for it to diminish. Takes several days to a week
(YMMV) for the steroid to be gone, then you can control normally. As you've 
found, there's not much you can do to affect it now, it's rather like an
allergic reaction.

Ted Quick
email @ redacted
Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org